Affordable Access

The circle method and pairs of quadratic forms

Authors
Publication Date
Disciplines
  • Mathematics

Abstract

The circle method and pairs of quadratic forms Henryk IWANIEC et Ritabrata MUNSHI The circle method and pairs of quadratic forms Tome 22, no 2 (2010), p. 403-419. <http://jtnb.cedram.org/item?id=JTNB_2010__22_2_403_0> © Université Bordeaux 1, 2010, tous droits réservés. L’accès aux articles de la revue « Journal de Théorie des Nom- bres de Bordeaux » (http://jtnb.cedram.org/), implique l’accord avec les conditions générales d’utilisation (http://jtnb.cedram. org/legal/). Toute reproduction en tout ou partie cet article sous quelque forme que ce soit pour tout usage autre que l’utilisation à fin strictement personnelle du copiste est constitutive d’une infrac- tion pénale. Toute copie ou impression de ce fichier doit contenir la présente mention de copyright. cedram Article mis en ligne dans le cadre du Centre de diffusion des revues académiques de mathématiques http://www.cedram.org/ Journal de Théorie des Nombres de Bordeaux 22 (2010), 403-419 The circle method and pairs of quadratic forms par Henryk IWANIEC et Ritabrata MUNSHI Résumé. Nous donnons une majoration non triviale du nombre de solutions entières, de taille donnée, d’un système de deux formes quadratiques en cinq variables. Abstract. We give non-trivial upper bounds for the number of integral solutions, of given size, of a system of two quadratic form equations in five variables. 1. Introduction The purpose of the paper is to obtain a non-trivial upper bound for the number of integer solutions of height B of the system of quadratic equations ψ1(x1, . . . , x5) = 0, ψ2(x1, . . . , x5) = 0.(1.1) Here ψ1 and ψ2 are quadratic forms over Z with five variables, such that the above pair of equations define a quartic del Pezzo surface. Accordingly we define the counting function (1.2) N∗(B) = #{x ∈ Z5 : ψ1(x) = ψ2(x) = 0, |xi| ≤ B}. It seems that one can easily obtain the upper bound N∗(B)� B2+ε. This we will refer to as the trivial bound. If the surface V ⊂ P4 defined by the equations (1.1) contain

There are no comments yet on this publication. Be the first to share your thoughts.